I was prescribed Methotrexate in the early part of 2013 and believe me, I didn’t get on with it at all.. the side-effects were horrible.. but livable.. but when in October 2013 the consultant decided to increase my dosage.. then the real problems started.. which resulted in me phoning my consultant and asking if I could come off of them as they were making me feel breathless.. fatigued .. and not wanting to venture far from a loo and increase the steroids until the next visit..
Luckily he agreed and decided to increase the steroids till this visit. God knows what I would have done if he hadn’t… I suppose I would have just kept at the same steroid dose and stopped taking that awful Methotrexate… Well he upped my steroids to 20mg a day and gradually over the course of a couple of months I have managed to lower them down to 7.5mg.. unfortunately now the aches and pains are returning.. But nothing that I can’t live with..
Today was the day.. back at the hospital to see what else can be done.. This PMR is a bastard to put it politely… it drains you of energy.. it makes every large muscle in your thighs, hips, back, shoulders, neck and arms ache.. and if that is not enough everything you do makes you feel so fatigued… but when you want to go to sleep you can’t.. It is a vicious circle.. takes drugs to cure this.. but then take this one, to stop that side effect and that one to stop another.. You walk around with half of the bloody chemist in your handbag…
My sweet Rhuematology Doctor, bless him, is determined to get me off of the steroids.. so today after paying £14 for a taxi (just to sit in traffic). .. I came out with another pile of blood forms.. an appointment for 6 months time and a prescription to try another drug Leflunomide…whatever that is.
One thing I do know the first time I start getting side effects from this drug that don’t disappear after a few days.. I am not going to continue taking it.. I am stopping and that is it whether he likes it or not.. I’ve had enough of the previous drug and its side-effects to last me a lifetime…. Sometimes the side effects of the tablets to treat PMR make you feel worse than PMR itself. But there again I don’t know about you, but I have heard a lot of people say this.. it is not so much the complaint that is the problem.. it is the medication taken to treat it.
And all I know is. at this precise moment of time, I am bloody fed up with it… it seems like one step forwards two steps back … One minute I think I am getting somewhere then bang I am back aching and feeling very fatigued all over again.
No good feeling sorry for yourself is there? Onwards and upwards as they say.. Mind you the person who invented that saying I could easily give a slap to at this precise moment. How the hell can you go onwards and upwards, when your mind wants to but you body is saying… ‘bugger off – we aren’t doing any onwards and upwards today my gal’.
Oh the joys of getting old..
After collecting my prescription, blood test forms (all 3 of them – and getting blood from me is like getting blood from a stone.. I don’t part easily with it.. believe me), new appointment date.. home it was.. I wasn’t aching too much so I got the bus home.. well two in fact as you have to change.. As I sat on the second bus I thought.. right do I wait for other half to come in and go down then to get prescription in the car or do I get off of bus and collect it myself?
Mind you.. the journey home wasn’t that bad.. except I now know the reasons why the marriage of a complete stranger ended, along with the trials and tribulations of getting kids ready for school and how two parents are at each other’s throats because of their disagreement in bringing up a school child and making them get ready for school. Mobile phones.. well it stops the journey getting boring doesn’t it? And the whole bus could hear this conversation.. crystal clear. there was definitely no need to eaves drop on this convo.. I reckon the driver could hear it as well..
But the funny was …. this woman who was on the bus making this call, was going to see the person who she was speaking to….. and would arrive there soon… Madness, total madness. .. Why she needed to tell the whole bus is beyond me.. but it was like a script out of the Corrie.
As I wasn’t feeling that bad I got off by the chemist.. went in.. only to be told the drug needed will have to be ordered and won’t be available until tomorrow night.. great… by this time I was beginning to feel weary and I didn’t fancy the hill.. so back to the bus stop and a ride up the hill home.
By the time I got indoors.. I was cream-crackered…. knackered. And I was then greeted by two doggies who thought they hadn’t seen me for moths.. Mind you though when you feel down and the way they greet you.. it just makes things seem so much easier to bear.. with the unconditional love they give.
So over the course of the next 15 weeks I have to decrease the steroids by taking alternate dosages every other day.. my god this lot is going to have to be written on a calendar.. and I will then need to untie something to remind me to look at the calendar.. which will result in my setting my alarm to remind me to untie something in order to read the calendar… 😀
All I can say is if you hear someone walking behind you rattling .. then it is probably going to be… ME.